New Mexico, 2013Flash Flooding and Hail in New Mexico, July 19, 2013
July 19, 2013 · NWS ABQ · 15 events in 3 counties and zones
A deeply saturated atmosphere and weak steering flow over New Mexico set the stage for slow-moving heavy thunderstorms with torrential rainfall. Rainfall rates approached 2 inches per hour in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $188,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deeply saturated atmosphere and weak steering flow over New Mexico set the stage for slow-moving heavy thunderstorms with torrential rainfall. Rainfall rates approached 2 inches per hour in some areas. The greatest impact from heavy rainfall occurred in the area from near Santa Fe south through Eldorado and Lamy to Cerrillos, Madrid, and Albuquerque where significant flash flooding developed. Strong winds and large hail accompanied the heavy rainfall in the Albuquerque Metro Area. Another area of heavy rainfall produced flash flooding around El Rito and Ojo Caliente.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 19, 1:58 PM MST, 2 minutes earlier.
Area forecast discussion, Jul 19, 1:58 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT FRI JUL 19 2013
.DISCUSSION...
ROBUST ROUND OF THUNDERSTORMS ON THE UPTREND AS OF 3PM...MOVING
WSW FROM THE NORTHERN MOUNTAINS AND NE HIGHLANDS/PLAINS. A REPORT
OF 1.54 INCHES IN LESS THAN ONE HOUR CAME IN FROM NEAR 10 MILES
SOUTH OF SANTA FE...SO THESE STORMS ARE CERTAINLY CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL. THE 12Z KABQ PWAT WAS 1.27
INCHES...WHICH IS 147 PERCENT OF NORMAL AND CLOSE TO +2 STANDARD
DEVIATIONS ABOVE NORMAL. IN ADDITION TO THE JUICY ATMOSPHERE
OVERHEAD...STORM MOTIONS IS 10 MPH OR LESS WHICH ADDS TO THE
LOCALLY HEAVY RAINFALL THREAT. STORMS APPROACHING THE ABQ METRO
FROM THE NE WILL CERTAINLY HAVE A PRIMED AIRMASS TO WORK OVER...
WITH THE 20Z LAPS ANALYSIS SHOWING SURFACE BASED CAPES AROUND 2000
J/KG AND LIFTED INDICES BETWEEN -4 AND -5C. MAIN IMPACT PERIOD FOR
THE ABQ METRO WILL BE FROM 330 TO 530PM MDT. SHOWERS AND
THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS...BUT SHOULD
DIMINISH SHORTLY AFTER MIDNIGHT WITH NO SUNRISE SURPRISES SATURDAY
MORNING.
SATURDAY WILL BE SIMILAR OVERALL WITH WELL ABOVE NORMAL PWATS...
BUT SLOWER STORM MOTION TO THE WEST OR SOUTHWEST. LOCALLY HEAVY
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE AGAIN...
ESPECIALLY OVER THE MOUNTAIN ZONES. SUNDAY WILL BE A TAD
WARMER/DRIER OVERALL AS PRESSURE HEIGHTS INCREASE WITH THE UPPER
HIGH OVER NEVADA RIDGING INTO COLORADO AND NORTHERN NM. SUNDAY'S
CROP OF THUNDERSTORMS WILL LIKELY HUG THE TERRAIN A BIT MORE AS
WELL WITH EVEN LIGHTER STEERING FLOW.
THE FORECAST TRENDS AND CHALLENGES BEYOND MONDAY HAVE NOT CHANGED
THIS FORECAST CYCLE. A GRADUAL TEMPERATURE UPTREND AND CONVECTIVE
DOWNTREND IS FORECAST NEXT WEEK AS THE UPPER HIGH MOVES SLOWLY ESE
ACROSS NM AND INTO TEXAS. SOME DIFFERENCES ARE STILL SHOWING UP IN
THE PLACEMENT OF THE UPPER HIGH CENTROID BY FRIDAY OF NEXT
WEEK...WITH THE ECMWF STILL SHOWING IT EAST OF NM. SO AT SOME
POINT LATE NEXT WEEK...OR POSSIBLY DELAYED UNTIL THE
WEEKEND...TEMPERATURES WILL TREND BACK DOWN AND RAIN CHANCES WILL
TREND BACK UP AS A MORE TRADITIONAL MONSOON PATTERN SETS UP. THAT
SAID...LOW FORECAST CONFIDENCE BEYOND WEDNESDAY AT THIS TIME.
11
&&
.FIRE WEATHER...
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE TONIGHT WITH
A JUICY AIRMASS IN PLACE AND SOME WEAK ATMOSPHERIC LIFT REMAINING
OVER THE AREA. BACK DOOR COLD FRONT OVER NE PLAINS AND HIGHLANDS
WILL KEEP A FEW STRONG STORMS GOING THERE UNTIL AROUND MIDNIGHT
ALONG WITH ISOLATED SHOWERS THROUGH THE EARLY MORNING. PARTIAL
CLEARING MAY INHIBIT OVERNIGHT RELATIVE HUMIDITY RECOVERIES SLIGHTLY
BUT STILL EXPECTING VERY GOOD TO EXCELLENT RECOVERY VALUES MOST
PLACES BY EARLY MORNING SATURDAY WITH WIDESPREAD WETTING RAINS.
ANOTHER ACTIVE TO VERY ACTIVE DAY IN STORE SATURDAY WITH THE UPPER
LEVEL WEATHER PATTERN CHANGING LITTLE AND PLENTY OF MOISTURE IN
PLACE...POSSIBLY INCREASING SOMEWHAT MORE WITH A WEAK TO MODERATE
SOUTHERLY SURFACE FLOW DEVELOPING.
PREVIOUS WEATHER PREDICTION MODEL INDICATIONS WERE THAT A DOWNTREND
IN CONVECTION WOULD BEGIN SUNDAY AS THE DEEPER MOISTURE HEADED
WESTWARD INTO ARIZONA. LATEST DATA...HOWEVER...SUGGESTS THAT THIS
MAY NOT BE THE CASE. WHILE SOME DRIER AIR ALOFT BEGINS TO FILTER IN
FROM THE NORTHEAST...PLENTY OF LOW AND MID LEVEL MOISTURE EXPECTED
TO CONTINUE TO PUSH UP FROM SOUTH FROM DECAYING CONVECTIVE COMPLEXES
OVER NORTHERN OLD MEXICO SUNDAY MORNING.
ANOTHER ACTIVE DAY IN STORE MONDAY AS THE UPPER HIGH MOVES LITTLE
AND PLENTY OF LOW LEVEL MOISTURE LEFT IN PLACE TO RECYCLE. AT THIS
POINT IN TIME...TUESDAY APPEARS TO BE THE FIRST OF SEVERAL DOWN DAYS
AS VERY DRY AIR ALOFT BEGINS TO MOVE IN FROM THE EAST/SE.
GENERAL TREND OF THE MEDIUM RANGE MODELS IS TO SHIFT THE FOUR
CORNERS HIGH SLOWLY EASTWARD WEDNESDAY NIGHT INTO
THURSDAY...ALLOWING FOR A CLASSIC SOUTHERLY MONSOONAL FLOW. BOTH
ECMWF AND GFS INDICATING THAT AN EASTERLY WAVE MAY ALSO GET INTO THE
MIX...MOVING UP INTO SW AZ THURSDAY NIGHT AND FRIDAY...ENHANCING THE
DEEP SOUTHERLY MONSOONAL FLOW OVER NM TOWARD THE END OF THE WORK
WEEK.
33
&&
.AVIATION...
18Z TAF CYCLE
SCT CLOUDS ALONG WITH SPOTTY MORNING RAINFALL KEEPING CONVECTION FROM
DEVELOPING MUCH LATE THIS MORNING BUT WITH AN HOUR OR TWO MORE OF
ADDITIONAL SFC HEATING...EXPECTING AN ACTIVE AFTERNOON WITH SCT
TO NUMRS STORMS OVER THE MTS AND NE AND ISOLD TO SCT COVERAGE
VALLEYS AND BASINS LATE THIS AFTERNOON THROUGH THE EVENING. HIGH
MOISTURE CONTENT AND LIGHT WINDS ALOFT WILL MAKE FOR VERY HEAVY
RAINERS CREATING ISOLD MVFR VSBYS AND BRIEF MTN OBSCURATIONS. SCT
LOW LEVELS CLOUDS WILL KEEP THE SE PLAINS FROM SEEING CONVECTIVE
ACTIVITY TODAY.
33
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 65 92 64 94 / 30 30 30 20
DULCE........................... 53 84 52 87 / 50 50 50 40
CUBA............................ 54 84 54 86 / 60 50 60 50
GALLUP.......................... 58 85 59 86 / 40 50 50 40
EL MORRO........................ 53 81 54 82 / 40 60 50 50
GRANTS.......................... 57 82 58 84 / 40 40 50 40
QUEMADO......................... 56 82 57 81 / 50 60 60 50
GLENWOOD........................ 56 83 57 84 / 70 40 40 50
CHAMA........................... 50 78 51 80 / 70 70 60 50
LOS ALAMOS...................... 60 82 61 83 / 50 50 50 50
PECOS........................... 58 77 59 79 / 60 50 70 50
CERRO/QUESTA.................... 55 80 55 83 / 60 60 60 40
RED RIVER....................... 47 73 46 76 / 70 70 70 50
ANGEL FIRE...................... 44 74 44 77 / 70 70 70 50
TAOS............................ 54 83 54 85 / 50 50 50 40
MORA............................ 53 73 55 78 / 70 60 70 50
ESPANOLA........................ 59 84 59 85 / 40 40 40 40
SANTA FE........................ 60 83 61 84 / 50 50 60 50
SANTA FE AIRPORT................ 59 85 59 86 / 40 40 50 40
ALBUQUERQUE FOOTHILLS........... 65 86 67 87 / 40 50 60 40
ALBUQUERQUE HEIGHTS............. 66 87 68 88 / 40 40 50 30
ALBUQUERQUE VALLEY.............. 64 89 65 90 / 30 40 50 30
ALBUQUERQUE WEST MESA........... 66 88 66 89 / 30 30 40 30
LOS LUNAS....................... 65 89 65 90 / 30 30 40 20
RIO RANCHO...................... 65 88 66 89 / 40 30 40 30
SOCORRO......................... 65 90 65 92 / 30 30 30 20
SANDIA PARK/CEDAR CREST......... 58 83 59 84 / 50 60 70 50
TIJERAS......................... 60 84 61 85 / 50 50 60 50
MORIARTY/ESTANCIA............... 56 81 56 83 / 40 60 70 40
CLINES CORNERS.................. 56 79 57 82 / 30 40 60 40
GRAN QUIVIRA.................... 59 80 59 82 / 40 40 40 40
CARRIZOZO....................... 62 83 62 84 / 30 30 30 30
RUIDOSO......................... 54 72 54 74 / 40 50 30 40
CAPULIN......................... 56 81 57 85 / 70 70 50 20
RATON........................... 57 83 58 87 / 70 50 50 30
SPRINGER........................ 58 84 59 88 / 70 50 60 30
LAS VEGAS....................... 54 79 56 83 / 60 50 60 30
CLAYTON......................... 65 89 66 92 / 40 30 30 10
ROY............................. 62 84 63 87 / 50 40 30 20
CONCHAS......................... 66 88 67 92 / 30 20 20 10
SANTA ROSA...................... 65 87 66 90 / 30 20 20 10
TUCUMCARI....................... 68 91 69 94 / 20 20 20 5
CLOVIS.......................... 63 87 64 89 / 10 10 10 5
PORTALES........................ 64 88 65 90 / 10 10 10 5
FORT SUMNER..................... 65 88 67 90 / 10 10 20 5
ROSWELL......................... 66 90 67 92 / 10 10 10 5
PICACHO......................... 60 84 62 87 / 20 20 20 10
ELK............................. 58 80 58 82 / 40 40 30 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11
Hazardous weather outlook, Jul 19, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 19 2013
NMZ501>540-201200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT FRI JUL 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
ACROSS THE HIGH TERRAIN AS WELL AS PORTIONS OF NORTHEAST NEW
MEXICO. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND
FLOODING DUE TO CONTINUED HIGH MOISTURE...INCREASED INSTABILITY
AND SLOW STORM MOTION. RECENT BURN SCARS OVER THE SANGRE DE
CRISTO MOUNTAINS ARE OF GREATEST CONCERN...THOUGH ONE STORM OVER
ANY OF THE RECENT BURN SCARS COULD POSE FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWER AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND
FAVORING THE HIGH TERRAIN AND ADJACENT VALLEYS. LIGHT STEERING
FLOW COMBINED WITH HIGH PRECIPITABLE WATER VALUES...MAY RESULT IN
LOCALLY HEAVY RAIN AND FLASH FLOODING. AREAS WITHIN AND DOWNSTREAM
OF BURN SCARS CONTINUE TO BE OF GREATEST CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING ISSUES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE
WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
34
In the hours before
Special weather statement, Jul 19, 11:57 AM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MDT FRI JUL 19 2013
NMZ501-502-505-191930-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-WEST CENTRAL PLATEAU-
1257 PM MDT FRI JUL 19 2013
...STRONG THUNDERSTORM MOVING OVER THE WEST SLOPES OF THE CHUSKA
MOUNTAINS...
AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO
THREE QUARTERS OF AN INCH 6 MILES SOUTHWEST OF TOADLENA. MOVEMENT
WAS TOWARDS THE WEST/SOUTHWEST AT 7 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CRYSTAL...NARBONA PASS
AND NAVAJO.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3651 10906 3656 10893 3582 10878 3583 10906
TIME...MOT...LOC 1857Z 048DEG 14KT 3617 10903
50
Special weather statement, Jul 19, 12:38 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT FRI JUL 19 2013
NMZ518-521-192015-
SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
138 PM MDT FRI JUL 19 2013
...STRONG THUNDERSTORM JUST SOUTH OF SANTA FE MOVING TOWARDS THE
SOUTHWEST...
AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN UP TO THREE
QUARTERS OF AN INCH AND PEA SIZED HAIL 5 MILES SOUTH/SOUTHEAST OF
SANTA FE. MOVEMENT WAS SOUTHWEST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA CIENEGA...LOS
CERRILLOS...MADRID AND CERRILLOS HILLS STATE PARK.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3526 10621 3543 10640 3563 10608 3549 10594
TIME...MOT...LOC 1937Z 025DEG 5KT 3557 10594
50
Event by event
7 flash flood, 5 hail, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Flash Flood, Santa Fe
- When
- July 19, 2:00 PM MST to 3:00 PM MST
- Where
- Santa Fe County, 3.78 mi ESE of La Cienega to 3.82 mi ESE of Madrid
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.543, -106.066
Gold Mine Road was flooded and impassable for nearly 200 yards near Cerrillos. Major torrents of water raging in San Marcos Arroyo between Eldorado and NM 14 near Cerrillos were captured by local residents, many of whom described it as a rare sight.
Hail, Bernalillo
- When
- July 19, 3:00 PM MST to 3:20 PM MST
- Where
- Bernalillo County, 5.27 mi ENE of Albuquerque
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.140, -106.540
Quarter hail near Spain and Eubank.
Flash Flood, Santa Fe
- When
- July 19, 3:00 PM MST to 4:00 PM MST
- Where
- Santa Fe County, 1.28 mi NNE of Madrid to 0.27 mi NE of Madrid
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.427, -106.141
A major mudslide off the hill behind property ended up a couple feet deep on the deck and patio. Unpaved driveway completely destroyed by flood waters. The arroyo that crossed the property along NM 14 was at least 40 feet wide and 10 feet deep.
Heavy Rain, Bernalillo
- When
- July 19, 3:00 PM MST to 3:30 PM MST
- Where
- Bernalillo County, 5.39 mi E of Albuquerque
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.130, -106.535
Entire roof covering exterior garden department collapsed at the Kmart on Montgomery and Eubank due to heavy rainfall.
Thunderstorm Wind, Bernalillo
- When
- July 19, 3:00 PM MST to 3:15 PM MST
- Where
- Bernalillo County, 5.11 mi NE of Albuquerque
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 35.173, -106.567
Two large trees blown down at the FAA Air Route Traffic Control Center.
Hail, Bernalillo
- When
- July 19, 3:04 PM MST to 3:25 PM MST
- Where
- Bernalillo County, 5.13 mi E of Albuquerque
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 35.130, -106.540
Quarter hail at Montgomery and Moon.
Hail, Bernalillo
- When
- July 19, 3:05 PM MST to 3:24 PM MST
- Where
- Bernalillo County, 6.13 mi NE of Albuquerque
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.180, -106.550
Nickel hail at Spain and Eubank.
Hail, Bernalillo
- When
- July 19, 3:10 PM MST to 3:30 PM MST
- Where
- Bernalillo County, 5.13 mi E of Albuquerque
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 35.130, -106.540
Quarter hail near Montgomery and Moon.
Thunderstorm Wind, Bernalillo
- When
- July 19, 3:30 PM MST to 3:40 PM MST
- Where
- Bernalillo County, 4.63 mi NW of Carnuel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.101, -106.525
Power lines downed in a couple areas from Juan Tabo and Candelaria to Wyoming and Lomas.
Hail, Bernalillo
- When
- July 19, 3:30 PM MST to 3:35 PM MST
- Where
- Bernalillo County, 3.45 mi S of (Abq)albuquerque Intl Airport
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.990, -106.620
Nickel size hail at University and Strand Loop.
Flash Flood, Bernalillo
- When
- July 19, 3:30 PM MST to 4:30 PM MST
- Where
- Bernalillo County, 6.4 mi NNW of Carnuel to 5.42 mi WNW of Carnuel
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.142, -106.512
A couple of man hole covers were blown out of roadway from flash flooding around Spain and Eubank. Widespread flooded roadways were reported within this area. Small sink hole developed at the intersection of Copper and Juan Tabo.
Flash Flood, Rio Arriba
- When
- July 19, 3:30 PM MST to 4:30 PM MST
- Where
- Rio Arriba County, 4.15 mi S of La Madera to 0.82 mi NNE of Duranes
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -106.040
Highway 111 washed away along Rio Vallecitos. Vehicles parked at Ojo Caliente Mineral Springs Resort & Spa were among the damages and mudslides were reported along the hillsides near the resort. The RV and camping area was closed due to flooding.
Flash Flood, Rio Arriba
- When
- July 19, 3:30 PM MST to 4:30 PM MST
- Where
- Rio Arriba County, El Rito to 0.38 mi ENE of El Rito
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 36.340, -106.190
Portion of highway 554 washed away in El Rito. A home along highway 554 was impacted by the flood waters with damage reported to the kitchen. Local print media reported that the skirt of a mobile home was washed away and a propane tank floated several hundred feet away from the home.
Flash Flood, Bernalillo
- When
- July 19, 4:17 PM MST to 5:00 PM MST
- Where
- Bernalillo County, 5.8 mi NE of Albuquerque to 5.61 mi NE of Albuquerque
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 35.180, -106.558
Large amounts of landscape debris washed across Wyoming at Carmel blocking northbound lanes of traffic.
Flash Flood, Bernalillo
- When
- July 19, 4:20 PM MST to 4:35 PM MST
- Where
- Bernalillo County, 3.92 mi ENE of Kirtland Afb to 3.84 mi ENE of Kirtland Afb
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 35.067, -106.534
Three to four feet of water standing in parking lot at Home Depot.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 19 to 21, 20138 deaths · 9 events
- Lightning Strike in Arizona, July 19, 20131 death · 1 event
- Flash Flooding and Dust Storm in Nevada, July 19 to 22, 2013$2.2 million · 1.75 in hail · 14 events
- Wildfire in Washington, July 19 to 20, 2013$1.5 million · 1 event
- Damaging Winds in Vermont, July 19, 2013$385,000 · 65 kt wind · 29 events
- Hail and Lightning Strike in New York, July 19, 201312 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Michigan, July 19 to 20, 2013$43,000 · 1 in hail · 61 events
- Damaging Winds in Michigan, July 19, 2013$440,000 · 61 kt wind · 7 events
- Damaging Winds in New York, July 19, 2013$250,000 · 55 kt wind · 14 events
- Damaging Winds in New York, July 19, 2013$195,000 · 61 kt wind · 19 events
- Flash Flooding in New Mexico, July 19 to 20, 2013$250,000 · 3 events
- Tornado and Flash Flooding in Ohio, July 19, 2013$120,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454424, 454421, 454425, 454518, 455117, 454419, 454420, 454422, 454418, 454423, 454426, 454429, 454430, 454427, 454428.